Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 10, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Oct 30, 2006, 11:10 AM CST for 8 counties in Iowa. It took effect at Oct 30, 2006, 3:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 11:10 AM CST (17:10 UTC)
- In effect from
- Oct 30, 2006, 3:00 PM CST
- Expired
- Oct 30, 2006, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Crawford County, IA, Emmet County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 301710 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1110 AM CST MON OCT 30 2006 .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TODAY. IAZ004-005-015-023-024-033-034-044-310115- /O.NEW.KDMX.WI.Y.0010.061030T2100Z-061031T0300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON 1110 AM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING. A POTENT COLD FRONT WILL INCREASE THE WINDS TO AROUND 35 MPH WITH GUSTS TO NEAR 45 MPH THROUGH THE LATE AFTERNOON AND INTO THE EVENING. TEMPERATURES WILL FALL AFTER THE FRONTS PASSES...REACHING THE 40S BY EVENING. OUTDOOR WORKERS AND OTHERS SENSITIVE TO WIND SHIFTS AND INCREASING WINDS SHOULD MAKE PREPARATIONS. HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH WILL BE AFFECTED. $$ MYERS
2 follow-up statements
000 WWUS73 KDMX 302147 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CST MON OCT 30 2006 IAZ004-005-015-023-024-033-034-044-310300- /O.CON.KDMX.WI.Y.0010.000000T0000Z-061031T0300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON 347 PM CST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... WESTERLY WINDS BEHIND A POTENT COLD FRONT WILL AVERAGE AROUND 35 MPH WITH GUSTS UP TO 45 MPH THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL FALL AFTER THE FRONT PASSES. SUSTAINED WINDS WILL LOWER TO 25 TO 30 MPH BY 9 PM WITH GUSTS OF 30 TO 35 MPH. OUTDOOR WORKERS AND OTHERS SENSITIVE TO STRONG GUSTY WINDS SHOULD MAKE PREPARATIONS. HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH WILL BE AFFECTED. $$ MYERS
000 WWUS73 KDMX 310254 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 854 PM CST MON OCT 30 2006 ...WIND ADVISORY WILL EXPIRE AT 9 PM THIS EVENING... .LOW PRESSURE OVER EASTERN MINNESOTA WILL CONTINUE MOVING TO THE EAST THIS EVENING. WINDS ON THE BACK SIDE OF THE LOW WILL BE BRISK YET THIS EVENING WITH GENERAL NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THROUGH MIDNIGHT. WINDS WILL SLOWLY LESSEN DURING THE OVERNIGHT HOURS THOUGH STILL FROM 20 TO 30 MPH TONIGHT. IAZ004-005-015-023-024-033-034-044-310400- /O.EXP.KDMX.WI.Y.0010.000000T0000Z-061031T0300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON 854 PM CST MON OCT 30 2006 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. WINDS MAY GUST TO NEAR 40 MPH OR SLIGHTLY HIGHER AT TIMES OVER NORTHERN IOWA FOR THE REMAINDER OF THIS EVENING BUT SUSTAINED WINDS OVER 30 MPH OR GUSTS TO 45 MPH OVER AN EXTENDED PERIOD OF TIME ARE NO LONGER EXPECTED TONIGHT. $$ REV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:51 AM CST, 8 hours 19 minutes earlier.
Area forecast discussion, Oct 30, 2:51 AM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 251 AM CST MON OCT 30 2006 .DISCUSSION... WIND AND TEMPS ARE PRIMARY ITEMS OF CONCERN THIS MORNING. SYS FOR LATER TODAY TAKING SHAPE UPSTREAM. SHRT WV MOVING THROUGH NRN ROCKIES WITH ASSOCIATED SFC LOW JUST N OF BLACK HILLS. STRONG KINEMATIC AND THERMODYNAMIC FORCING ALREADY IN PLACE OVER DAKOTAS...BUT MOISTURE STARVED FOR THE TIME BEING. NICE ISALLOBARIC COUPLET NOTED FROM MT INTO SD AND THIS SHOULD COME INTO PLAY FOR US THIS EVE. MODELS HAVE COME TO CONSENSUS WITH PLACEMENT AND TIMING OF SFC FEATURES WHICH WILL BE PRIMARY PLAYER IN OUR SENSIBLE WX. FOR TODAY...SAME QUESTIONS FROM BEFORE REGARDING AMOUNT OF MIXING WITH SCT MID/HIGH CLOUDS AND STEEP INVERSION TO OVERCOME. OFF TO A PRETTY WARM START IN SPOTS HOWEVER...55 IN DSM AT 08Z...SO SEE NO REASON WHY WE SHOULD NOT BE ABLE TO REACH COMPROMISE TO HIGH END OF MOS. BY TONIGHT...STRONG DVM/UVM COUPLET AND DEFORMATION ZONE WILL BE IN PLACE WITH THIS SYS BUT WELL TO OUR N. IN FACT THIS IS SO STRONG THAT TROP FOLD IS EVIDENT TO OUR N IN SOUNDINGS AND H5/H7 PVU FROM DAKOTAS INTO MN THIS EVE. MODELS QUICKLY INCREASE LOW LEVEL MOISTURE INTO MID MS VALLEY AS WELL WITH 50 DEWPOINTS ALREADY NOTED INTO OK. THAT MOISTURE AND CONVECTIVE POTENTIAL SHOULD BE SHUNTED JUST TO OUR SE HOWEVER SO HAVE LEFT FCST DRY THROUGH AT LEAST MID-WEEK. BIGGEST CONCERN WILL BE TEMP...DEWPOINT AND WIND TRENDS TONIGHT AND TUESDAY. CFP SHOULD OCCUR IN THE NW DURING THE AFTERNOON AND EXIT THE FCST AREA TO THE E BY EARLY EVE. TEMPS SHOULD CRASH WITH INCREASING WINDS. HAVE STAYED AWAY FROM AN ADVY FOR THE MOMENT. ALTHOUGH POTENT ISALLOBARIC MAX WILL SURGE THROUGH EVEN THE STRONGEST MOS GUIDANCE DOES NOT SUPPORT WINDS IN EXCESS OF 30 MPH. SHOULD REMAIN WELL MIXED IN LOWEST 100MB TONIGHT. NAM MOST AGGRESSIVE WITH GUSTS JUST OVER 40KTS...BUT THIS IS SHORT LIVED TOO SO WILL BRING WINDS JUST UP TO ADVY CRITERIA WITH SUSTAINED SPEEDS AT OR BELOW 30 MPH AND GUSTS AT OR BELOW 45 MPH. FOR MINS TONIGHT...21Z SREF 2M TEMPS AND RECENT GUIDANCE WARM BIAS HAS DRIVEN ME GO AT OR BELOW BLEND OF NAM/GFS MOS. FORCING FROM WEAK SHRT WV/SHEAR AXIS PUSHES ACROSS SRN PORTIONS TUE BUT MOISTURE OR UVM NOT SUFFICIENT FOR ANYTHING MORE THAN CLOUDS AT THIS POINT. TRENDS FROM YESTERDAY STILL APPARENT WITH FCST SOUNDINGS SHOWING SUPPORT FOR AT OR BELOW LOW END OF MOS NUMBERS. ALSO LOWERED DEWPOINT TUE BASED ON THIS PROJECTED MIXING AND CURRENT SRN CANADIAN DEWPOINTS. HAVE GONE WITH LOW END OF GUIDANCE...GFS MOS...TUE NIGHT AS WELL WITH FRESH COLD/DRY AIRMASS IN PLACE AND RELATIVELY LIGHT WINDS. WOULD UNDERCUT MOS EVEN FURTHER IF WINDS WERE CALM. WITH SIMILAR THINKING FROM TUE...GFS COOL OUTLIER ON H85 TEMPS WED AND EVEN WARMER NAM SOUNDINGS WITH MIXING TO H85 PLUS SHOW AT OR BELOW COOLEST MOS. GFS AND EURO MODELS NOW SHOWING SOME HINT THAT PCPN MAY HAVE TO BE INTRODUCED BY THE WEEKEND OR EARLY NEXT WEEK WITH WRMFNT IN THE VICINITY AND SHRT WVS RIPPLING NWLY FLOW INCREASING ISENT LIFT. NO REAL SIGNAL WHAT PERIOD TO FAVOR AS OF YET AND OPERATIONAL AND ENS MOS NUMBERS STILL SLIGHTS OR LESS SO FOR THE MOST PART SO WILL LET DAY SHIFT EVALUATE POTENTIAL FOR INCLUSION. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SMALL/DONAVON
Hazardous weather outlook, Oct 30, 5:08 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 508 AM CST MON OCT 30 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-311200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 508 AM CST MON OCT 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF MID-IOWA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH THROUGH IOWA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS SWITCHING WINDS TO THE NORTHWEST WITH SHARPLY INCREASING SPEEDS. SUSTAINED WINDS OF 15 TO 30 MPH CAN BE EXPECTED BEHIND THE FRONT THROUGH THE NIGHT WITH GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMALL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.